Aa
Aa
A
A
A
Close
Avatar universal

numbers

we'll my numbers in March at yearly physical we. ft4 .84. range .60-1.80. ft3 was 3.54 range 2.50-5.27 and tsh wad 4.31 range 0.47-4.68. Then recheck in May after the doctor dropped my synthroid from 150 mcg to 75mcg and new numbers are  tsh 21.40 ft4 was 0.49 and ft3 was 2.70. it seems we are working in the wrong direction or does he suspect something else he has since raised my med to 88 mcg
6 Responses
Sort by: Helpful Oldest Newest
Avatar universal
my vitamin d was good but b12 is always off  I will do that when I go back in July for a recheck. thank you so much
Helpful - 0
Avatar universal
The whole objective for treatment of hypothyroidism is to relieve hypo symptoms.  Since you had no symptoms in March, and your test results were not great, but okay, I would push the doctor to go back to the prior dose.  Also, since hypo patients are so frequently too low in the ranges for Vitamin D, B12 and ferritin I suggest that you should also request to be tested for those as well and supplement as needed to optimize.  D should be about 50, B12 in the upper end of the range, and ferritin should be about 70.
Helpful - 0
Avatar universal
I did not have any symptoms in March. I felt great except I had a hoarse voice. now I hurt in my neck and between my shoulder blades also numbness in hands when I sleep and low energy levels
Helpful - 0
Avatar universal
Your Free T4 in March was .84.  If he wanted to get it up to 1.0, it makes no sense that the dosage was reduced by half.  Could there be a mistake with the .84 Free T4 result?  Or did the doctor make a mistake?

If those numbers are correct in March, it seems to me that raising your dosage to 88 mcg is nowhere near adequate.  What, if any, symptoms did you have in March?  Did you develop any symptoms after the dosage reduction?
Helpful - 0
Avatar universal
His reason backing march was that he would like for my ft4 to be at 1.0
Helpful - 0
Avatar universal
From your results in March, I see no reason to reduce your meds.  Even the usual excuse of a low TSH was not present.  Your Free T4 was only at 20% of its range, and your Free T3 was only at 37% of its range.  What reason did the doctor give for reducing med dosage?   What, if any, symptoms did you have at that time?

Raising your med is verification that he even he knows he went the wrong direction.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.